MAUDE Adverse Event Report: MPRI DBS¿; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI DBS¿; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3708660
Medical Device Problem Codes High impedance (1291); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp)via manufacture representative (rep) regarding a stage ii deep brain stimulation implant.It was reported that during the stage ii procedure, the extensions were tunneled and plugged into the primary cell battery.The initial impedance check was good with all normal values.A subsequent impedance check was done after the leads/extension and battery were fully tucked in under the skin.All combinations on contact 0 were high.Programmer read high indicating a value above 40,000.The surgeon tried disconnecting the extension from the battery and reconnected it.The high still remained on all combinations of contact 0.It was indicated that the surgeon manipulation of the extension could have contributed to the high impedance.We decided to re-tunnel and place a new extension to replace the bad one.The new extension was placed and tucked in.Another impedance check showed all normal impedance values.No patient symptoms were reported.No further patient complications were reported/ anticipated as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis of the extension, (b)(4) found that the stim extension body conductor was broken less than 5cm from proximal end.If information is provided in the future, a supplemental report will be issued.

Brand Name
DBS¿
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key8320616
Report Number2649622-2019-02116
Device Sequence Number1692448
Product Code MHY
UDI-Device Identifier00643169449152
UDI-Public00643169449152
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2022
Device Model Number3708660
Device Catalogue Number3708660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer02/12/2019
02/25/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date02/12/2019
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight59